Flood, Whiteside
- When
- July 25, 7:00 PM CST to July 31, 11:59 PM CST
- Where
- Whiteside County, 20.85 mi WSW of Erie to 1.48 mi SW of Spring Hill
- Cause
- Heavy Rain
- Property damage
- $250,000
- Reported by
- River/Stream Gage
- Coordinates
- 41.500, -90.430
Heavy rains during the fourth week of July resulted in the Rock River at Joslin going above the moderate flood stage level of 14 feet around 8 pm CDT July 25. 4 feet around 7 pm CDT July 27.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DVN wrote it up.
Heavy rains during the fourth week of July resulted in the Rock River at Joslin going above the moderate flood stage level of 14 feet around 8 pm CDT July 25. It crested around 17.4 feet around 7 pm CDT July 27. It remained above the moderate flood stage level through the end of the month.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 25, 1:58 PM CST, 5 hours 2 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 258 PM CDT SUN JUL 25 2010 .SYNOPSIS... VERY QUIET DAY ACROSS THE FORECAST AREA...WITH TEMPERATURES IN THE LOW TO MID 80S AS OF 2 PM...AND DEWPOINTS DOWN IN THE LOW TO MID 60S. WE HAVE SOME DIURNALLY DRIVEN CUMULUS...BUT THEY HAVE SHOWN NO FURTHER DEVELOPMENT AS WE EXPECTED BASED ON THIS MORNINGS SOUNDING. SURFACE ANALYSIS SHOWING A BROAD SURFACE RIDGE CENTERED OVER IOWA...WITH THE LIGHT NORTH TO NORTHEAST FLOW HELPING TO KEEP HIGHER DEWPOINTS SUPPRESSED INTO MISSOURI AND SOUTHERN ILLINOIS. UPPER LEVEL ANALYSIS ALSO SHOWING THAT DEEPER LAYER MOISTURE HAS BEEN PUSHED SOUTH INTO TO THESE AREAS ...AND THAT WE ARE INTO SOME WEAK RIDGING ALOFT BETWEEN TWO FAIRLY STRONG UPPER LEVEL LOWS IN THE NORTHERN STREAM. ..LE.. && .SHORT TERM...TONIGHT AND MONDAY... QUIET WEATHER TO CONTINUE WITH THE SURFACE RIDGE TO SLOWLY SHIFT EAST ACROSS THE MIDWEST TONIGHT AND MONDAY. WE MAY GET SOME FOG TONIGHT WITH THE LIGHT WINDS AND RADIATIONAL COOLING...BUT DO NOT EXPECT IT TO BE WIDESPREAD OR DENSE...AND HAVE LEFT IT OUT OF THE PUBLIC FORECAST FOR NOW. MIN TEMPS THIS MORNING ONLY DROPPED INTO THE LOW 70S THIS MORNING ACROSS OUR SOUTH...LIKELY DUE TO THE LIMITED RADIATIONAL COOLING WITH CIRRUS OVERHEAD. EXPECT A DIFFERENT STORY TONIGHT AND DESPITE SLIGHTLY WARMING TEMPERATURES ALOFT...MIN TEMPS SHOULD RADIATE DOWN INTO THE 60S EVERYWHERE. MONDAY SHOULD BE RELATIVELY QUIET WITH MAX TEMPS ONLY SLIGHTLY WARMER THAN TODAY. A BIT OF MOISTURE OOZES INTO THE SOUTHWEST...AND WE MAY SEE SOME ISOLATED TO SCATTERED THUNDERSTORMS THERE DURING THE HEAT OF THE DAY. THERE IS ALSO A WEAK SHORTWAVE THAT DROPS THROUGH THE FLOW WHICH MAY ALSO HELP TO INITIATE STORMS. HOWEVER...NOTHING VERY STRONG OR ORGANIZED IS ANTICIPATED...AND HAVE ONLY PUT IN A SLIGHT CHANCE FOR STORMS. ..LE.. .LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY... FORECAST FOCUS ON POTENTIAL FOR HEAVY RAIN TOWARDS NEXT WEEKEND. WILL RELY ON THE MORE CONSISTENT ECM THROUGH THIS EXTENDED PERIOD. HIGH PRESSURE WILL BE SHIFTING TO THE EAST INTO THE OHIO VALLEY AT THE START OF THIS PERIOD. THIS SHOULD GRADUALLY BRING THE HEAT AND HUMIDITY BACK INTO THE DVN CWA ON THE RETURN FLOW. IN THE MEANTIME A COLD FRONT WILL BE DROPPING SOUTHEAST OUT OF CANADA AND ARRIVING ABOUT WEDNESDAY. HOT PROD OR THERMAL RIDGE AHEAD OF THE FRONT ON TUESDAY SHOULD ALLOW MAX TEMPERATURES TO SOAR INTO AT LEAST THE LOWER 90S WITH DEWPOINTS SURGING INTO THE 70S. WILL PROBABLY APPROACH OR EXCEED HEAT ADVISORY CRITERIA. WILL CARRY A CHANCE OF THUNDERSTORMS WITH THE FRONT ON WEDNESDAY. SOMEWHAT COOLER AND LESS HUMID ON THURSDAY WITH HIGH PRESSURE AGAIN BRINGING PLENTY OF SUNSHINE. MAX TEMPERATURES SHOULD BE NEAR NORMAL IN THE LOWER TO MID 80S. ECM STARTING TO LATCH ONTO THE IDEA OF THE HEAT DOME TO OUR SOUTH BUILDING A LITTLE MORE NORTHWARD...PUTTING THE CWA IN THE ALL TOO FAMILIAR EDGE OF THE CAP OR RIM OF THE HEAT DOME. WARM FRONT TO RETURN TO THE REGION ON FRIDAY AND STALL NEXT WEEKEND. THE ECM SUGGESTS A COUPLE OF NOCTURNAL HEAVY RAIN EVENTS FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. WILL CARRY CHANCE POPS FOR NOW BUT AS WE GET CLOSER TO THE WEEKEND AND CONFIDENCE GROWS THEN POPS CAN BE RAISED. THIS SCENARIO WILL NEED TO BE MONITORED FOR THE THREAT OF HEAVY RAINS ONCE AGAIN. ..HAASE.. && .AVIATION... HIGH PRESSURE SLOWLY MOVING ACROSS THE AREA TODAY WILL KEEP WINDS LIGHT NORTHEAST WITH ONLY SOME DIURNALLY DRIVEN CUMULUS WITH BASES 035-040 KFT APPROXIMATELY 17Z-00Z. TONIGHT THERE IS SOME POTENTIAL FOR MVFR VSBYS IN RADIATION FOG...BUT HAVE ONLY INCLUDED AT MORE FOG PRONE SITES OF KCID...KDBQ AND KBRL FOR NOW. SOME DIURNAL CUMULUS EXPECTED AGAIN MONDAY WHICH SHOULD POP AROUND 16Z WITH BASES AGAIN IN THE 035-040 KFT RANGE. ..LE.. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && LE/HAASE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 448 AM CDT SUN JUL 25 2010 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-261000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 448 AM CDT SUN JUL 25 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS EACH DAY ACROSS THE AREA WEDNESDAY THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE THE THREAT FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. DLS
The national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2010Every state in 2010This day in weather historyWarnings in Illinois, July 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 252590, 252591, 252592.